Gallbladder Expert Forum
Bathroom problems since Gall Bladder removal.
About This Forum:

Welcome to the Gallbladder Forum! This is a place to ask your personal questions about gallbladder issues and receive personal answers from medical experts. You will also find other members who share your interest in the subject of gallbladders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Bathroom problems since Gall Bladder removal.

My son had his gallbladder removed about 11 years ago and since then he has had problems with controlling his bowel movements. He usually cannot eat at restuarants because with the first bite he feels it hit his stomach and he has to run the the restroom. I have read on other sites that people having the same problem have pain but he does not have the pain. He usually has very loose stools and has seen mucous from time to time. He is a truck driver, therefore this is very difficult for him because there is not always a place to stop when the need to go hits him. He has explained the problem many times to his physician and has never gotten any help. Is there something that you can suggest that he can talk to his Dr. about?
2827584_tn?1340583296
I am assuming that your reference to "his physician" means a primary care physician. He should undergo a GI evaluation. If other issues are ruled out, post-cholecystectomy diarrhea can usually be controlled with a combination of cholestyramine and fiber. It is thought to represent colonic irritation from an increased bile salt delivery to the colon.
3 Comments
Blank
Avatar_f_tn
use "FiberCon" (I got mine at Wal mart) I know its a fiber laxative but it works!!!!!!!!! had my gallbladder out when I was 22 in 1993 and had diarrhea almost every morning(20 years!!)
:-( its now 2013. My daughter had hers out this year and I had her to ask her Dr. and he said for me to take FiberCon but not as directed!! you need to take 2 in the morning and just
drink enough water to swallow the pills and eat like you normally do. and if 2 doesn't work use 3....(2 worked for me I could tell a difference in about 3 days). And the Dr. said if you get constipated don't stop taking the pills just
drink more water...I hope this helps..I know how it is when your on a family trip and not being able to eat because you know It will send you straight to the bathroom.
This happens to 1 out of 100 people that have there gallbladder out.
Blank
Avatar_f_tn
A related discussion, chronic diarrhea after gall bladder removal was started.
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank